Make an appointment:
Specialty
(i.e. Dermatologists)
Location

What can I do for more energy?

I am 24 and healthy. I have always been a little on the tired side, but I can't get enough energy it seems like. it doesnt matter if I have 8 or 12 hours of sleep, I am always tired. I have taken a sleep study test and everything came back normal, along with all bloodwork. I have tried B-12. I am on no medication other than birth control. I do not smoke, rarely drink, and do no drugs. I exercise lightly almost every day. I have seen a doctor (a new one bc I am out of state working) and was not happy with his determination. he prescribed me to prozac even after I discussed with him that this is not the path I want to take. I am very happy with my life and don't think an antidepressant is a solution to my problem. my boyfriend take vivance and I have taken it on 2 occasions when traveling long distances (16 hours) and like that it made me feel focused and awake. I don't know if this is the right medication for me, and am open to different ideas.
Thanks for your question. Fatigue is a very vague symptom that can be hard for doctors to work up. I recommend that you speak with your doctor about this question. It can have a number of different causes, stemming from obstructive sleep apnea to thyroid problems to cancer and a thousand things in between. Most often, the answer can be somewhat elusive without additional symptoms or something to help with a diagnosis. Once a doctor begins to explore different causes for fatigue, one of the main possibilities is depression. While many people do not like the stigma that our society sometimes attaches to that diagnosis, the medications that are used to treat it can be very helpful for some people. On the other hand, Vivance and other stimulants in that classification are used for different purposes, and fatigue is not usually the right reason. Although it is a stimulant and will make you feel more focused and awake, it is not appropriate to take this medication on a regular basis unless your doctor finds a clear indication, often ADHD or something similar. Symptoms of fatigue are not usually the first symptom of ADHD. While Vivance or similar medications may make you feel better, it could be just a bandaid rather than treating the real problem. Please speak with your doctor about this question.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.

Nearby Doctors

  • Dr. Sitha Miller
    Dr. Sitha Miller MD
    Primary Care Doctor
    Avg Rec:
    9390 E Central Ave
    Wichita, KS 67206